Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 228, NWS Springfield, MO

August 16, 2012Webster County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 16, 2012, 4:37 PM CDT for Webster County, Wright County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2012, 4:37 PM CDT (21:37 UTC)
Expired
Aug 16, 2012, 5:15 PM CDT
In force
38 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Webster County, MO, Wright County, MO

What was reported inside it

TimeReportWhereRemark
Aug 16, 5:15 PM CDTTSTM WND GST 605 Wnw Duncan, MOESTIMATED 50-60 MPH WINDS HWY JJ AND HWY 38.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 1:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS53 KSGF 162137
SVRSGF
MOC225-229-162215-
/O.NEW.KSGF.SV.W.0228.120816T2137Z-120816T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 PM CDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  SOUTHWESTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 515 PM CDT

* AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
  HARTVILLE...AND MOVING SOUTHEAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  DUNCAN...HARTVILLE AND ODIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3729 9284 3740 9269 3726 9240 3707 9264
      3707 9265
TIME...MOT...LOC 2137Z 304DEG 10KT 3728 9272

HAIL...1.00IN
WIND...60 MPH

$$

HATCH
2 follow-up statements
523 
WWUS53 KSGF 162157
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT THU AUG 16 2012

MOC225-229-162215-
/O.CON.KSGF.SV.W.0228.000000T0000Z-120816T2215Z/
WEBSTER MO-WRIGHT MO-
457 PM CDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WRIGHT AND EAST CENTRAL WEBSTER COUNTIES UNTIL 515 PM CDT...

AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
HARTVILLE...AND MOVING EAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
DUNCAN...HARTVILLE AND ODIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3729 9284 3740 9269 3726 9240 3707 9264
      3707 9265
TIME...MOT...LOC 2157Z 287DEG 9KT 3726 9266

HAIL...1.00IN
WIND...60 MPH

$$

HATCH
249 
WWUS53 KSGF 162209
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 PM CDT THU AUG 16 2012

MOC225-229-162219-
/O.EXP.KSGF.SV.W.0228.000000T0000Z-120816T2215Z/
WEBSTER MO-WRIGHT MO-
509 PM CDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WRIGHT AND EAST
CENTRAL WEBSTER COUNTIES WILL EXPIRE AT 515 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR 
PORTIONS OF WEBSTER COUNTY.

LAT...LON 3729 9284 3740 9269 3726 9240 3707 9264
      3707 9265
TIME...MOT...LOC 2209Z 287DEG 9KT 3725 9262

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:47 PM CDT, 50 minutes earlier.

Area forecast discussion, Aug 16, 3:47 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT THU AUG 16 2012

.DISCUSSION...

THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON ALONG
A PRE-FRONTAL BOUNDARY AND AHEAD OF A COLD FRONT. THE COLD FRONT
IS NOW GENERALLY LOCATED FROM CENTRAL OKLAHOMA TO THE NORTHEAST
THROUGH JOPLIN MISSOURI TO NEAR ST LOUIS MISSOURI. THE GREATEST
COVERAGE IN STORMS IS OCCURRING ACROSS THE EASTERN OZARKS. THIS IS
GENERALLY ALONG AND EAST OF THE PRE-FRONTAL TROUGH. STORMS ARE
BEGINNING TO DEVELOP ALONG THE COLD FRONT CURRENTLY ACROSS CENTRAL
MISSOURI AND ALSO ACROSS NORTHEASTERN OKLAHOMA. EXPECTED THE
DEVELOPMENT TO FILLING IN BETWEEN THESE TWO AREAS ACROSS SOUTHWESTERN
MISSOURI.

STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE WITH WINDS IN EXCESS
OF 60 MPH AND DIME TO QUARTER SIZE HAIL THE MAIN RISK WITH THESE
STORMS. DEEP LAYER SHEAR REMAIN LOW...SO EXPECT THE ACTIVITY TO
GENERALLY CONTINUE HOW IS HAS BEEN THIS AFTERNOON...WITH SHORT
LIVED THUNDERSTORM DEVELOPING...PUTTING AN OUTFLOW OUT...WITH A
NEW UPDRAFT THEN DEVELOPING TO THE SOUTH OF THE FIRST ONE. THERE
IS ALSO STEEP LAPSE RATES AND INCREASED INSTABILITY IN THE HAIL
GROWTH ZONE IN PLACE WHICH WILL SUPPORT A HAIL RISK. STILL EXPECT
THE MAJORITY OF THE HAIL WITH THE STRONGER STORMS TO BE DIME TO
NICKEL SIZE DUE TO THE SHORT LIVED NATURE OF THESE STORMS AND THE
WARM CONDITIONS. HOWEVER...A FEW OF THE STRONGEST STORMS AND MORE
PERSISTED UPDRAFTS WILL HAVE THE POTENTIAL TO PRODUCE QUARTER SIZE
HAIL.

THERE WILL BE GOOD COVERAGE OF THIS ACTIVITY SOUTH OF THE INTERSTATE 44
CORRIDOR. HOWEVER...WITH THE SHORT LIVED NATURE OF THE INDIVIDUAL STORMS
THE RAINFALL AMOUNTS WILL STILL VARY GREATLY...WITH SOME LOCATION
RECEIVING VERY LITTLE TO OTHERS GETTING OVER AN INCH IN LOCALIZED
AREAS. THE FRONT AND STRONG TO SEVERE POTENTIAL WILL SLIDE SOUTH
OF THE AREA EARLY THIS EVENING.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING WELL BEHIND THE
FRONT...ON THE 850MB FRONT WHICH IS LAGGING BEHIND THE SURFACE
FRONT AND ALSO AHEAD OF UPPER LEVEL ENERGY SLIDING THROUGH THE
REGION. THERE SHOULD BE ENOUGH ELEVATED INSTABILITY FOR SOME
THUNDERSTORMS TO OCCUR BEHIND THE FRONT OVERNIGHT INTO
FRIDAY...BUT NO SEVERE WEATHER IS EXPECTED. SHOWERS AND A FEW
THUNDERSTORMS MAY LINGER ACROSS EXTREME SOUTHEASTERN KANSAS AND
FAR SOUTHWESTERN MISSOURI FROM TIME TO TIME INTO SATURDAY NIGHT.
NO WIDESPREAD HEAVY RAIN IS EXPECTED FROM THIS ACTIVITY AS IT WILL
GENERALLY REMAIN LIGHT.

COOLER WEATHER WILL SPREAD INTO THE AREA BEHIND THE FRONT. HIGHS
FRIDAY INTO SATURDAY SHOULD GENERALLY REMAIN IN THE UPPER 70S TO
THE MIDDLE 80S WITH LOWS DROPPING INTO THE 50S EACH NIGHT.
TEMPERATURES WILL THEN WARM TO NEAR NORMAL EARLY NEXT WEEK AS
HIGHS WARM INTO THE UPPER 80S. ANOTHER SYSTEM MAY MOVE THROUGH THE
AREA DURING THE MIDDLE OF NEXT WEEK AND COULD BRING SOME
ADDITIONAL SHOWER AND THUNDERSTORM CHANCES TO THE REGION.

WISE

&&

.AVIATION...

FOR THE 18Z KSGF...KJLN AND KBBG TAFS...A COLD FRONT IS CURRENTLY
PUSHING SOUTHEAST TOWARDS THE AREA EARLY THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP ALONG THE FRONT IN
THE NEXT COUPLE HOURS JUST NORTH OF THE KJLN AND KSGF TAF SITES.
THE FRONT AND THUNDERSTORM DEVELOPMENT WILL THEN SLIDE SOUTHEAST
INTO THE EARLY EVENING HOURS. HAVE COVERED THE THUNDERSTORMS
POTENTIAL WITH TEMPO GROUPS IN THE TAFS THIS AFTERNOON INTO EARLY
THIS EVENING.

BEHIND THE FRONT ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE INTO FRIDAY MORNING. THE COVERAGE IS STILL IN
QUESTION WITH THIS ACTIVITY AND HAVE NOT INCLUDED IN THIS TAF.

WINDS WILL BECOME MORE NORTHERLY BEHIND THE FRONT TONIGHT INTO
FRIDAY MORNING. CEILINGS WILL LOWER INTO THE MVFR RANGE...AND
POSSIBLY IFR AT THE KBBG SITE OVERNIGHT BEHIND THE FRONT. CEILINGS
SHOULD THEN BEGIN TO RISE DURING BY THE MID MORNING HOURS ON FRIDAY.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 16, 2:44 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 PM CDT THU AUG 16 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
244 PM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE 90S ARE EXPECTED
  ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS.

  SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP
  AHEAD AND ALONG A COLD FRONT INTO EARLY THIS EVENING AS THE
  FRONT MOVES SOUTHEAST ACROSS THE AREA. THIS ACTIVITY WILL
  GENERALLY AFFECT LOCATIONS ALONG AND SOUTH OF A JOPLIN TO VIENNA
  MISSOURI LINE. DAMAGING STRAIGHT LINE WINDS OVER 60 MPH AND HAIL
  UP TO THE SIZE OF QUARTERS WILL BE THE PRIMARY RISK WITH THESE
  STORMS. FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS WILL ALSO
  BE HAZARDS WITH THESE STORMS.

  ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE THIS EVENING INTO
  THE OVERNIGHT HOURS BEHIND THE FRONT. OCCASIONAL LIGHTNING
  STRIKES...BRIEF HEAVY DOWNPOURS...AND PERHAPS SOME SMALL HAIL
  WILL BE THE PRIMARY HAZARDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A FEW THUNDERSTORMS WILL REMAIN POSSIBLE INTO SATURDAY
  NIGHT ACROSS FAR SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS.
  OCCASIONAL LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD
  WITH ANY STORMS.

  THERE COULD BE ADDITIONAL THUNDERSTORM CHANCES DURING THE MIDDLE
  OF NEXT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS
  EVENING ALONG AND SOUTH OF A JOPLIN TO VIENNA MISSOURI LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, Aug 16, 2:48 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     2 W ROUND SPRING        37.28N 91.45W
08/16/2012                   SHANNON            MO   CO-OP OBSERVER

            THE ROUND SPRING COOP RELAYED TO THE NWS THAT SEVERE
            THUNDERSTORM WIND GUSTS DOWNED A LARGE TREE IN THEIR BACK
            YARD. THEY ALSO WERE EXPERIENCING NICKEL SIZE HAIL.

&&

DCRAMER
Local storm report, Aug 16, 2:53 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     2 W ROUND SPRING        37.28N 91.45W
08/16/2012  E70 MPH          SHANNON            MO   CO-OP OBSERVER

            COOP OBSERVER CALLED BACK AND SAID THAT SEVERAL OTHER
            TREES WERE DAMAGED IN HER AREA. SHE ESTIMATED WIND SPEEDS

            TO AROUND 70 MPH...AND THOUGHT IT WAS MICROBURST RELATED.

&&

DCRAMER
Special weather statement, Aug 16, 2:53 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT THU AUG 16 2012

MOZ082-097-098-162030-
HOWELL MO-SHANNON MO-TEXAS MO-
253 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWELL...
SOUTHEASTERN TEXAS AND SOUTHERN SHANNON COUNTIES UNTIL 330 PM CDT...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARROLL...OR 10 MILES NORTH OF MOUNTAIN
VIEW...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ALLEY SPRING...ARROLL...BIRCH TREE...
EMINENCE...MONTIER...MOUNTAIN VIEW...PINE CREST...SUMMERSVILLE...
TERESITA...WEST EMINENCE AND WINONA.

PEOPLE IN NORTHEASTERN HOWELL...SOUTHEASTERN TEXAS AND SOUTHERN
SHANNON COUNTIES...INCLUDING SUMMERSVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3688 9125 3688 9135 3701 9188 3724 9176
      3718 9119
TIME...MOT...LOC 1953Z 283DEG 15KT 3713 9169

LINDENBERG
Local storm report, Aug 16, 3:42 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND GST     GROVESPRING             37.40N 92.61W
08/16/2012  E60 MPH          WRIGHT             MO   AMATEUR RADIO

&&

DCRAMER
Special weather statement, Aug 16, 4:20 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT THU AUG 16 2012

MOZ091-092-162145-
WEBSTER MO-WRIGHT MO-
420 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER AND
NORTHWESTERN WRIGHT COUNTIES UNTIL 445 PM CDT...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF DUNCAN...OR 9 MILES EAST OF
MARSHFIELD...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3730 9234 3708 9261 3731 9285 3747 9272
TIME...MOT...LOC 2121Z 310DEG 18KT 3733 9271

HATCH
Local storm report, Aug 16, 4:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     3 E ROLLA               37.95N 91.72W
08/16/2012  E60 MPH          PHELPS             MO   TRAINED SPOTTER

            ESTIMATED 50-60 MPH WINDS. ALSO DIME SIZED HAIL.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 12:42 PM CDTSpecial Weather StatementSGFChristian48 min
Aug 16, 12:47 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster43 min
Aug 16, 12:57 PM CDTSpecial Weather StatementSGFDent33 min
Aug 16, 1:16 PM CDTSpecial Weather StatementSGFChristian29 min
Aug 16, 1:23 PM CDTSpecial Weather StatementSGFTexas37 min
Aug 16, 1:30 PM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas45 min
Aug 16, 1:33 PM CDTSevere Thunderstorm WarningSGFDouglas, Texas, Wright28 min
Aug 16, 2:04 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster41 min
Aug 16, 2:07 PM CDTSevere Thunderstorm WarningSGFTexas, Wright38 min
Aug 16, 2:09 PM CDTSevere Thunderstorm WarningSGFShannon, Texas51 min
Aug 16, 2:24 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede30 min
Aug 16, 2:53 PM CDTSpecial Weather StatementSGFShannon37 min
Aug 16, 2:59 PM CDTSevere Thunderstorm WarningSGFHowell, Shannon, Texas46 min
Aug 16, 3:07 PM CDTSevere Thunderstorm WarningSGFDent, Laclede, Phelps, Pulaski, Texas, Wright53 min
Aug 16, 3:28 PM CDTSevere Thunderstorm WarningSGFLaclede, Texas, Webster, Wright47 min
Aug 16, 3:33 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon42 min
Aug 16, 4:20 PM CDTSpecial Weather StatementSGFWright25 min
Aug 16, 4:31 PM CDTSevere Thunderstorm WarningSGFStone, Taney44 min
Aug 16, 4:40 PM CDTSpecial Weather StatementSGFNewton35 min
Aug 16, 4:46 PM CDTSevere Thunderstorm WarningSGFWebster44 min
Aug 16, 4:47 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Stone43 min
Aug 16, 4:54 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney36 min
Aug 16, 5:03 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Newton42 min
Aug 16, 5:16 PM CDTSevere Thunderstorm WarningSGFGreene, Webster44 min
Aug 16, 5:18 PM CDTSpecial Weather StatementSGFNewton27 min
Aug 16, 5:34 PM CDTSevere Thunderstorm WarningSGFWebster41 min
Aug 16, 5:41 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence37 min
Aug 16, 5:46 PM CDTSpecial Weather StatementSGFGreene29 min
Aug 16, 5:55 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Webster28 min
Aug 16, 6:14 PM CDTSpecial Weather StatementSGFNewton31 min
Aug 16, 6:21 PM CDTSpecial Weather StatementSGFDent24 min
Aug 16, 6:27 PM CDTSpecial Weather StatementSGFChristian33 min
Aug 16, 6:35 PM CDTSevere Thunderstorm WarningSGFWebster40 min
Aug 16, 6:48 PM CDTAreal Flood AdvisorySGFChristian, Greene, Webster6 hr
Aug 16, 6:59 PM CDTSpecial Weather StatementSGFWebster31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.